QUASI-MODES IN OPEN CAVITIES FORMULATED AS A BOUNDARY-VALUE PROBLEM WITH APPLICATION TO LASER RESONATORS

Authors
Citation
R. Barakat et Wy. Hsu, QUASI-MODES IN OPEN CAVITIES FORMULATED AS A BOUNDARY-VALUE PROBLEM WITH APPLICATION TO LASER RESONATORS, Journal of the Optical Society of America. B, Optical physics, 14(9), 1997, pp. 2392-2400
Citations number
11
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Optics
ISSN journal
0740-3224
Volume
14
Issue
9
Year of publication
1997
Pages
2392 - 2400
Database
ISI
SICI code
0740-3224(1997)14:9<2392:QIOCFA>2.0.ZU;2-8
Abstract
Quasi-modes in open cavities, such as laser resonators, are formulated as a scaler mixed boundary-value problem. Using this approach, we see k to unify the derivations of the Fox-Li and Weinstein versions of las er resonator theory. Having obtained a rigorous theory, we analyze bot h analytically and numerically the long-wavelength limit of the lower- order quasi-modes, using a triple series to solve the mixed boundary-v alue problem. When the wavelength is very small compared with the size of the cavity (the usual laser resonator condition), we derive an int egral equation governing the wave function and link it to the Fox-Li i ntegral equation of laser resonator theory. The orthogonality and norm alization of the various wave functions are also investigated. (C) 199 7 Optical Society of America.